I just finished my first ever course of Levaquin (6 doses} I now have moderately severe pain in both calves and
have marked difficulty walking because of the pain. I am an 89 year old retired physician. The drug information
I have found mentions tendon pain and tendon rupture, but does not mention muscular pain.. Should I be concerned or can I safely treat the pain with rest, leg elevation , and prayer? Pain started at end of treatment and is constant
when walking, but not severe when resting. Any advice would be appreciated.
Welcome. There are no physicians on this forum. You Sir have far more medical knowledge than any of us. That said I do have personal experience with Levaquin. It is one of the very few ATB's that I can tolerate.
Tendon rupture is a serious side effect of the ATB. My physician has instructed me to notify her of any new pain I experience while taking the medication. If your pain has not subsided and there are no other contributing factors certainly contact your personal physician.
We do have Forum that are headed by physicians. If you click on the "Forums"on the top left of this page the expert (physician headed) Forums can be found on the right side of the Forum listings.
Best of luck to you. I hope you will stop be again.
All i can tell you is if you do your research youll find out that fleuroquinalones effect the dna kinase of the bacteria and this instance can effect the dna of the user.
Your achilies tendon stretches into your calf achilies calf and this is the problem you are having.It can effect any tendon in your body to the ones in your eyes to the shoulder causing rotator cuff issues.
This family of drugs fleuroquinalones has been consistently banned as each member has issues and life altering side effects.
Rest can help but i have had this for over a year and my life has changed.I have used ultrasound and supplements and creams and i still have pain. I cant tell you how i rue the day that i took this antibiotic.
But no a little rest wont just do it if you have levaquin tendonitis. I read of a person who had it and 6 months later they were putting on their pants and they tore both achiles tendons.
I know you are a conventional doctor but conventional medicine gave you this look outside of it. Oh by the way do not use corticosteroids as this exacerbates the condition and increases the effects of the antibiotic.
What levaquin and fleuroquinalones do is they are magnesium strippers and they strip the tendons of magnesium. This weakens the tissue and creates inflamation (inflammation) structural damage and pain . I recommend getting the blalock report he explains the benefits of magnesium as well as the type to use.I use magnesium citramate with malic acid this supports the body need for the replacement of the magnesium and the malic acid helps the muscles relax and in doing so reduces pain and inflamation (inflammation).
But if you have this it isnt sure what it may do to you in the long run but keep in prayer and God will lead you to help but remember Romans 8:28 says all things come together for good for those who love God and are called according to his purpose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.